MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Therapy Delivered to Incorrect Body Area (1508); Inadequacy of Device Shape and/or Size (1583); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one axium coil was stretched during the embolization procedure, and another axium coil became bent during delivery and could not be used.The coil experienced unexpected bending, loss of flexibility, and loss of shapeability either within the microcatheter or at the moment of exiting the microcatheter.As a result, it could not be smoothly filled into the aneurysm cavity and posed an operational risk.Ultimately, this coil had to be abandoned. thereported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an echelon 10 microcatheter.Additional information was received that the coil (apb-1-1-hx-es) was implanted and the location was not ideal.The procedure was completed by pushing the stretched portion into the tumor cavity using a microcatheter.The cause of the coil damage/shape issue was not determined.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H6: based on review of all information provided, codes were updated for both coils included in the previous report.Code updates for the coil in this report included removal of a040611 and addition of a150203.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received.The patient was undergoing surgery for embolization of an internal carotid artery c6 segment aneurysm.It was noted that the patient¿s vessel tortuosity was normal.The patient is recovering well from the procedure.
 
Event or Problem Description
Additional information received.The maximum diameter of the aneurysm was reported to be 6 mm, with a neck diameter of 4 mm.The hcp clarified that only the apb-1-1-hx-es coil was abandoned and discarded.The stretched coil, apb-2-6-hx-es, was not removed and remained in place.
 
Additional Manufacturer Narrative
Update b5 h2: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within an unsealed plastic biohazard pouch, within an opened axium prime inner pouch, within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damage or irregularities were found with the introducer sheath.The axium prime pusher was found kinked at ~3.5cm from the proximal end.The axium prime implant coil was found still attached to the pusher and found slightly damaged within the introducer sheath.Testing/analysis: the axium prime implant was advanced out of the sheath with no resistance until it reached the kinked pusher.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿difficult placement/positioning¿ and ¿coil deployed at incorrect location¿ could not be confirmed as these complaints generally cannot be confirmed through device analysis.Possible causes for difficult placement/position and coil deployed at incorrect location include, but not limited to, patient vessel tortuosity, or catheter kickback.The customer report of ¿coil-shape-loop size¿ likely occurred due to the confirmed ¿coil kink/d amage¿.It is possible damage occurred due to advancing against resistance or due to manipulation during the difficult positioning.Customer reported devices were prepared per ifu, and vessel tortuosity as normal.As no other information was reported, the likely cause could not be determined.As the echelon-10 micro catheter used during the event was not returned, any contribution of the micro catheter towards the failures could not be assessed.The echelon-10 micro catheter is compatible for use with the axium prime device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24256819
Report Number9617601-2026-00905
Device Sequence Number8309291
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public(01)00763000313784(17)280306(10)230743949
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number230743949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/03/2026
03/03/2026
03/26/2026
05/29/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/26/2026
03/25/2026
04/20/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown